Oral prednisolone induced acute generalized exanthematous pustulosis due to corticosteroids of group A confirmed by epicutaneous testing and lymphocyte transformation tests

Buettiker, U; Keller, M; Pichler, W J; Braathen, L R; Yawalkar, N (2006). Oral prednisolone induced acute generalized exanthematous pustulosis due to corticosteroids of group A confirmed by epicutaneous testing and lymphocyte transformation tests. Dermatology, 213(1), pp. 40-3. Basel: Karger 10.1159/000092837

Full text not available from this repository. (Request a copy)

BACKGROUND: Acute generalized exanthematous pustulosis (AGEP) is a rare cutaneous eruption which is often provoked by drugs. CASE REPORT: We report 2 cases of AGEP which showed rapidly spreading pustular eruptions accompanied by malaise, fever and neutrophilia after the administration of systemic prednisolone (corticosteroid of group A, hydrocortisone type). The histological examination showing neutrophilic subcorneal spongiform pustules was consistent with the diagnosis of AGEP. In both cases the rash cleared within a week upon treatment with topical steroids (corticosteroid of group D1, betamethasonedipropionate type and corticosteroid of group D2, hydrocortisone-17-butyrate type). Three months after recovery, the sensitization to corticosteroids of group A was confirmed by epicutaneous testing and positive lymphocyte transformation tests. CONCLUSION: These cases show that systemic corticosteroids can induce AGEP and demonstrate that epicutaneous testing and lymphocyte transformation tests may be helpful in identifying the causative drug. Our data support previous reports indicating an important role for drug-specific T cells in inducing neutrophil inflammation in this disease.

Item Type:

Journal Article (Original Article)

Division/Institute:

04 Faculty of Medicine > Department of Dermatology, Urology, Rheumatology, Nephrology, Osteoporosis (DURN) > Clinic of Rheumatology, Clinical Immunology and Allergology
04 Faculty of Medicine > Department of Dermatology, Urology, Rheumatology, Nephrology, Osteoporosis (DURN) > Clinic of Dermatology

UniBE Contributor:

Pichler, Werner Joseph; Braathen, Lasse Roger and Yawalkar, Nikhil

ISSN:

1018-8665

ISBN:

16778426

Publisher:

Karger

Language:

English

Submitter:

Factscience Import

Date Deposited:

04 Oct 2013 14:45

Last Modified:

06 Dec 2013 13:41

Publisher DOI:

10.1159/000092837

PubMed ID:

16778426

Web of Science ID:

000238425000010

URI:

https://boris.unibe.ch/id/eprint/18519 (FactScience: 695)

Actions (login required)

Edit item Edit item
Provide Feedback